I've been on Tamoxifen for about 2 years now, so happy to discuss side effects if I can help. Touch wood I have got off lightly with SEs, but from what I have read everyone reacts differently. The same goes for the other drugs like Letrozole etc., some suffer horribly and some don't. My consultant is talking about changing me to one of those drugs now I am post menopausal, but like you I feel nervous about changing.
My consultant said the first few months should be the worst as your body gets used to the new drugs, so even if you do get some SEs they may not last. It's best not to read too much in advance as you will scare yourself - if you read the warnings in a Paracetamol packet you would scare yourself too.
I'm 51, I had chemo too, tried the cold cap but it didn't work for me and I gave up.
To answer your questions:
I had hot sweats during chemo and I still get them with Tamoxifen - but I think I would still have got the same hot sweats if I hadn't had chemo or Tamoxifen and had gone through a natural menopause, so it's hard to know what comes from the fact that we are plunged into menopause and what is chemo/Tamoxifen related.
Luckily I haven't suffered fluid retention.
My hair started to come back once I finished chemo and is now quite thick and curly - I don't think it's quite as thick as pre-chemo, but again that could be the effects of chemo or menopause or Tamoxifen, it's hard to say.
I'm happy to discuss more or answer any questions if I can. I wish you all the best for the rest of radiotherapy and your continued recovery.
Morning, I am Rosina from the February19 chemo starters.
Currently going through radiotherapy.
I will be starting on Tamoxifen once radiotherapy is over.
I was reading up on the side- effects yesterday and got a bit overwhelmed.
Good to know that there is a group for it here.
I had hot sweats during the night with chemo on EC . I am 50 next month.
I cold capped but lost hair on my crown.
Does hair loss continue with Tamoxifen?
Also what about fluid retention?
I hope you have a great two weeks away from work. It might be worth a quick call to your BCN about your temperature if you are concerned - though usually our bodies are quick to tell us if something is wrong. I feel like I am burning up with this heat on top of hot flushes!!
Thanks for replying
Im at work now- just had a coffee- feeling warm all morning (not a flush - or is it ?)
Ive got two weeks off work now, maybe just as well I can’t check my temp- 😂
Quick update to my post - I took my temperature while I was having a hot flush, skin was roasting but my temp only registered 37. I was really surprised.
Hi Livelifetothefull - good name by the way. I haven't ever taken my temperature while on Tamoxifen, maybe I will - I get very very hot, skin feels like it's burning, but not thought to get thermometer out. I'll try it and let you know. I've been on it for about 2 years now. I was told that the first few months are when side effects are usually worst, and can settle down after that - obviously not for everyone.
Hugs, Evie xx
I have been taking Tamoxifen for 3 months. I don’t have hot sweats like some (age 43), but I am running a constant fever of 37.5-38. I don’t feel unwell or particularly hot.
Anyone else feverish on Tamoxifen ?